New to the group


#1
Hi All,

My name is Katie and my mum is 75 and she has had parkinsons for the past 4 years.

This is a brief outline of our story -

My Dad sadly died in December 2006, in the January of 2007 we noticed that my mums had was uncontrollably shaking, as you can appreciate we put this down to the shock of losing my dad in such tragic circumstances. However after a few months this shaking only got worse. Mum saw her GP who monitored the situation until such time when he thought it necessary that he refer her to the Parkinsons Nurse based in our local hospital.

Mum has been on medication ever since (some good some bad), however her condition is now deterearating.

Mum often dribbles when she talks and has recently had quite a few falls, fortunately none too serious. Me and my sister have also noticed that when she sits down on the sofa she leans over to the left (not sure if this is related or not).

I no that my Mum is one of the lucky ones as she has four daughters and a grown up niece and nephew that love her dearly, its also fortunate that i live in the same block of flats as my mum so im on hand when needed.

Well thats kind of our story. I have joined this group to share experiences and to gain some knowledge and advice.

Thanks

Katie x

#2
hello Katie! I'm glad you found this forum and I'm sure it will help you.I'm 51 and was dx last year,I know its a difficult,horrible disease to cope with and understand,every patient is different and so is the medications,I hope you stay with us and keep posting.

#3
Hi Katie 36,

I am sorry to hear that whatever medication you mother is on is not controlling her symptoms. Parkinsons symptoms are often affected by one's amotional state which of course is not helped by knowing that you have Parkinsons!! Past 70 one is usually prescribed formulation of levodopa which acts directly to replace the dopamine your mother is lacking and this is as far as I know usually pretty effective. I am 71 dx two and half years ago and on sinemet and azilect and lucky enough to be pretty fit and well with an occasional tremor left in my right arm and can still hold my own with the ramblers just to give one example of the variation between patients.

I note that your GP referred your mother to the Parkinsons Nurse. I trust this does not mean that she has not seen a specialist, i.e. aneurologist, preferably specialising in movement disorders, or at least a geriatrician with a specialist interest. I know PD nurses are very knowledgeable.

#4
Hi Katie,

Welcome to the forum!

When was the last time your mum's meds were changed? I'm hoping just a tinkering of these meds will improve her symptoms.

Have you tried the helpline above in the interim before a neuro pr PD nurse can be seen?

Best wishes,
rico

#5
hiya katie,welcome to the forum ,sorry to hear bout ur dad ,big hugs to u,x and ur mom sorry to here she has bin dx with pd as well,but there lot of surport on here katie to help u ,and ur mom ,good friends as well to join up with ,we meet up alot in the social thread ,in the chat or the cafe ,join in with us everyone is welcome,im ali i bin dx for 10 years now,im 42 years old,i hope this forum gives u the surport u require katie and i hope to see ur posts around x:smile:

#6
Katie, welcome, you have come to the right place for help and advise.

I hope you will join us in the Cafe or Chatroom, you will find a really fun group of people.


Radz

#7
Thank you all for your kind words, it means alot to me and my sisters.

Im not aware that mum has seen anyone other than her GP and her parkinsons nurse. Me and my sisters go to different appointments so maybe i missed that one. i will let you all no what meds mum is on. What ever they are they are not making a huge difference, although i may be expecting miracles.

All i no is that my mum has changed so much over the past few years and now she is falling over at least 3 times a month and it worrys us all. Ive got an appointment with carelink next week to have a panic alarm installed at mums.

My Mum is a very proud, very stubborn old fashioned kind of lady, which makes things (at times) all the more challenging with her.

well once again thank you for your warm welcome x

#8
hiya kate agin ,when u say gp,are u referin to a general practioner ,or a nuroligist,cus if ur moms got a pd nurse she should be under a neuro now for them to prescribe the correct meds,u say they are noot makin a huge difference to her ,do u no wot meds she is on at all,if ur able to get that info ,may be some one on here can give advice:smile:ithink the home alarm is a very good idea though ,speacilly as she is home alone now,iam home alone also ,but have good neibours by me,and i have carers come in to me 4 times aday ,i wear a alarm around my neck so when im in trouble and no one about i can press the button and it goes straight through to a link which is set up to the bungalow,aperson then speaks to u ,which u can here all round sono mater eere u r,and they will either send ambulance to u ,or wot ever the situation is they will get u hlep.im not sure if ur aware of this service as well for here.if she has a social worker ,or even ocupational theripist will give u info about it:smile:

#9
Hello
I started getting symptoms about 2 years ago centred on an awkwardness in my gait and, of course, left handed tremor. However the symptom which I have always found the most problematic has been the intermittent lightheadedness...not exactly dizziness, more like something associated with a travel sickness. Now after 6 months of taking Ropinorole nothing much has changed....Lots of the time I feel ok and get on with things but there are periods when the lightheadedness just makes me feel awful.

You can imagine my surprise when I was told by my parkinson's nurse and my doctor that lightheadedness isn't associated with parkinson's. I have now been referred to a ENT specialist. I have to admit that Iam partly sceptical whether I have parkinson's at all. I just wondered whether anyone had a similar experience to me.

Thanks and best wishes

#10
Welcome Jets,
I was dx with pd last year, I'm 51yrs old and on ropinarol like you but I also get domperidon to help with nausea,I can't really advise you about being light headed that is quite rare for me, but keep in mind each of us is different and the meds that pwp are on get different affects it takes a while to figure out what is best for who.
This forum is excellent for help, everyone on here is very friendly and don't forget you can also call the helpline the no is at the top of the page. I wish you all the best!

#11
HI jets9 and welcome to the forum.

I was dx with PD 20 months ago and take Ropinerole (amongst others) too. I do sometimes experience the feeling of lightheadedness but could not in all honesty say which drug , if any, is the cause. Some PD drugs do have an effect on blood pressure, do you have your blood pressure taken regularly? My GP has just stopped the tablets that control my blood pressure as it had dropped below normal and could quite possibly be the reason for the problem. May be worth asking your GP to check this our for you. Just a thought.

Good luck

#12
Hi Jetz

I was DX in March this yyear.I have had similar symptoms of dizziness / light headedness for 2 years now.I had 'Labrynthitis' 2 years ago (or that's what they told me, now i am not so sure)which was the start of the general dizziness

I was given Mirapexin for the PD and the dizziness has almost gone. I do still have days when it is worse and car travel often seems to set it off (especially if I am driving)

Having spoken to other people, this is not uncommon and could well be linked to PD

Caroline.

#13
Hi there Jetz

Hello and welcome. As you have already read there are wonderful friends on the forum, I say friends because that is what these good people become when you post.

I don't have PD I live with PBC and I also had a rotten spell afew years back of dizzy spells, like Caroline I was told I had 'Labrynthitis' and had to resign from my job in flying.

The point I am making is something my Prof. said to me....Just because you have.....PD (PBC in my case)does not mean your symptoms could not be for something else and he was right as usual.

Lots of info on this site and many people to share your fears and worries with.


Take care

Radz x

#14
hiya welcome to the forum ,im ali i bin dx 10 years im 42:smile:there lot of surport here and good friends,we tend to hang out in the cafe alot,everyone is welcome,hope to see u around x:smile: